Chat Now!   Member Gallery    Member Articles    Games   Member Groups   Member Blogs   Health News    Bored?

Author Topic: Buspar and more anxiety  (Read 296 times)

0 Members and 1 Guest are viewing this topic.

Offline MMMA3410

  • Newbie
  • *
  • Posts: 11
  • Country: 00
  • Rec's: 0
  • Gender: Female
  • Personal text
    • Poke This Member
Buspar and more anxiety
« on: January 01, 2014, 09:35:55 AM »
About 3 weeks or so ago I had the worst anxiety attack and since I have not been the same. A week after the attack I went to my doctors to change my medication. He put me on buspirone 5 mg once a day and then a week later 5 mg twice a day. Once I started the buspirone once a day I started getting these extremely vivid dreams. However, I could see a slight difference in my anxiety. It wasn't huge but it was a difference. Then I started the second dose. Once that happened my anxiety skyrocketed. It was starting to effect my sleeping even more. I seemed to be getting stuck in between sleeping and awake and during this period I would hear voices. My anxiety is caused by the fear of becoming schizophrenic. So, hearing voices is a big no no. For 4 days this happened. I would be relaxing trying to sleep and then would hear a voice or be in sleep paralysis and wake up in complete panic. It has been horrible. So, I called my doctor and asked to stop taking the second dose. I did not take the second dose last night and did not hear voices or get stuck. However, I am still an anxious mess. For the passed 3 days I have been in a complete state of panic and cannot calm down. I am questioning everything. Also, I cannot remember a thing. Can anxiety basically wipe your short term memory clean? That is making my anxiety worse and fueling my fear of being crazy. It's hard to believe just anxiety can do this. I am trying to hang on with the 1 dose and wait until the Zoloft kicks in. Initially he wanted to put me on klonopin (I did not want to in fear of becoming addicted or the withdrawals) and am thinking that might have been a better choice now. Anyways, have any of you ever been on Buspirone and had any side effects of this sort? Also, if you have experience with klonopin that would be greatly appreciated as well!
Bookmark and Share

Offline insights

  • Hero Member
  • *****
  • Posts: 4270
  • Country: au
  • Rec's: 98
  • Gender: Male
  • Mood: Curious
    Curious
    • Poke This Member
Re: Buspar and more anxiety
« Reply #1 on: January 01, 2014, 06:30:51 PM »
Anyways, have any of you ever been on Buspirone and had any side effects of this sort?

I don't think it was the Buspar. I was more likely your mind generating the very thing you fear most while in a highly anxious state. I don't think Buspar actually did anything. It is a very hit and miss med that mostly misses. It is useful, however, as a supplement to a SSRI which isn't quite working as well as hoped, or to restore the function of one that has stopped working.

Quote
Also, if you have experience with klonopin that would be greatly appreciated as well!

Like all the benzodiazepines, Klonopin is a very effective anti anxiety med, though these days not a first-line med. You will not become addicted, but if you take it daily for more than about a month you may become dependent which means you will probably need to wean off it. You will also become dependent on Zoloft and need to do the same thing.

Ian
Bookmark and Share
NOTE: I'm not a doctor, and particularly not yours, so there may be factors I'm unaware of. Therefore all advice is of a general nature and you should consult your doctor before following any of it, especially before changing med doses.

Offline dh1972

  • Jr. Member
  • **
  • Posts: 53
  • Rec's: 0
  • Personal text
    • Poke This Member
Re: Buspar and more anxiety
« Reply #2 on: January 03, 2014, 12:21:06 PM »
I first used Buspar several months ago for about 9 days (about 20-30mg per day) and noticed a subtle improvement in anxiety.  I wanted to continue it, but my sleep Dr. wanted me to stop it while I tried Mirtazapine.  I have wondered how much improvement Buspar would give me after maybe 2-3 weeks?  I just resumed it recently.
Bookmark and Share

Offline Abraham2007

  • Sr. Member
  • ****
  • Posts: 311
  • Country: us
  • Rec's: 10
  • Gender: Male
  • Mood: Thoughtful
    Thoughtful
    • Poke This Member
Re: Buspar and more anxiety
« Reply #3 on: January 03, 2014, 01:29:56 PM »
If you're hearing voices (and don't feel bad if you are, since this is a common symptom for many people who suffer from a mental illness) then you may need to investigate medications geared toward anti-psychotics and mood stabilizers.  In addition to having anxiety issues, you maybe bipolar.  Also note bipolar disease affects millions of people, which include public figures like Catherine Zeta Jones (who won Best Actress oscar in Chicago), and Jean Claude Van Damme (who is the famous martial arts actor from late eighties/ early nineties, while appearing in notable films such as Bloodsport).  So you are not alone in having this this type of mental illness.

Buspar (buspirone) may not be the right med for you.  It's mostly meant to manage mild anxiety.   Zoloft, at higher dosages, can handle the anxiety which may feel like psychosis.

It's good you're taking medication, under the current supervision of a doctor, however I think you need to get your medications tweaked.  Discuss all your symptoms with your doctor.
Bookmark and Share
Quacks prey on us Anxiety Disorder sufferers as part of the Mental Health community, since we can be desperate for healing.  Don't be victimized, instead be EDUCATED about  QUACKERY!!!!! http://www.quackwatch.com/ 

Tags:
 

Related Topics

  Subject / Started by Replies Last post
2 Replies
1879 Views
Last post May 22, 2009, 01:53:13 AM
by ReggieA
4 Replies
5144 Views
Last post May 25, 2009, 06:33:59 PM
by TinfoilxTouch
9 Replies
10808 Views
Last post April 02, 2011, 11:19:56 AM
by Micah
2 Replies
1584 Views
Last post December 09, 2011, 11:20:55 AM
by jinxy1
3 Replies
1135 Views
Last post January 24, 2012, 04:47:03 PM
by Amberjake12